Alert archive / Missouri / Wind Chill Advisories in 2009
Wind Chill Advisory 3, NWS St. Louis, MO
NWS St. Louis, MO issued this wind chill advisory at Jan 24, 2009, 4:31 AM CST for Adams County, Brown County, Illinois; 4 counties in Missouri. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2009, 4:31 AM CST (10:31 UTC)
- Expired
- Jan 24, 2009, 10:00 AM CST
- In force
- 5 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -122 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLSX 241031 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 431 AM CST SAT JAN 24 2009 ILZ095-096-MOZ018-019-026-027-241600- /O.NEW.KLSX.WC.Y.0003.090124T1031Z-090124T1600Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 431 AM CST SAT JAN 24 2009 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THIS MORNING. AN ARCTIC AIRMASS IS BUILDING INTO THE REGION. TEMPERATURES HAVE DROPPED INTO THE SINGLE DIGITS...WITH ACCOMPANING WINDS OF 10 TO 15 MPH. THIS WILL CAUSE WIND CHILL READINGS TO DROP TO AROUND 15 DEGREES BELOW ZERO. A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN 15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. $$ CARNEY
1 follow-up statement
000 WWUS43 KLSX 241553 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 953 AM CST SAT JAN 24 2009 ILZ095-096-MOZ018-019-026-027-241700- /O.EXP.KLSX.WC.Y.0003.000000T0000Z-090124T1600Z/ ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- INCLUDING THE CITIES OF...QUINCY...HANNIBAL 953 AM CST SAT JAN 24 2009 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING. WITH TEMPERATURES WARMING THROUGH THE SINGLE DIGITS LATE THIS MORNING ALONG WITH WIND CHILL READINGS RISING ABOVE 10 BELOW ZERO...THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 AM. $$ GKS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 11:45 PM CST, 4 hours 46 minutes earlier.
Area forecast discussion, Jan 23, 11:45 PM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 1145 PM CST FRI JAN 23 2009 .UPDATE... /932 PM CST FRI JAN 23 2009/ HAVE BEEN TRYING TO STARE DOWN THE LGT SNOW AND FLURRIES OCRG TO OUR W FOR MUCH OF THE EVENING. HWVR...BTWN 02-03Z NRW BAND OF HVIER SNOW ENHANCED JUST S OF I-70 FROM NR DMO TO NR EAX...AND AS IT WORKS ESE OVR THE NXT CPL HRS IT WL CLIP THE CALIFORNIA AND JEF AREAS WITH SOME VRY MINOR ACCUMULATIONS...NO MORE THAN ONE- HALF INCH. N EDGE OF THIS BAND IS SHOWING A FAIRLY PRONOUNCED DISSIPATION...SO PCPN WL EITHER END OR TAPER OFF TO FLURRIES BY ARND MIDN. DID KP A FEW FLURRIES GOING IN OUR S AREAS FOR AFT MIDN. OTRW...CLDS WL SLOWLY CLR FROM N TO S IN THE 06-12Z TIME FRAME. MINS IN GOING FCST STILL LOOK QUITE GOOD JUDGING BY UPSTREAM TEMPS THIS EVE...AND THE EXPECTATION OF DCRG CLDS DURG THE PREDAWN HOURS. TRUETT && .DISCUSSION... /147 PM CST FRI JAN 23 2009/ THE COLD FRONT HAS CLEARED THE CWA AND COLD AIR ADVECTION IS TAKING HOLD OF OUR SENSIBLE WEATHER. HIGH PRESSURE WILL BUILD SOUTH THROUGH THE DAY TOMORROW WITH BELOW NORMAL TEMPERATURES EXPECTED TO BE THE WEATHER STORY THIS WEEKEND. SEVERAL WEAK SHORTWAVES IN QUASI-ZONAL FLOW WILL BRING SOME FLURRIES OR VERY LIGHT SNOW TO MAINLY THE NORTHERN HALF OF THE CWA SUNDAY AND SUNDAY NIGHT. GIVEN THE VERY DRY LOW LEVELS THAT WILL BE IN PLACE THINK MEASURABLE PRECIPITATION WILL BE HARD TO COME BY THROUGH MONDAY. MORE SIGNIFICANT WEATHER DISTURBANCE WILL BEGIN IMPACTING THE REGION ON MONDAY. WARM ADVECTION/ISENTROPIC LIFT MONDAY MORNING WILL BEGIN THE SLOW PROCESS OF SATURATING THE COLUMN...WITH THE EXPECTATION OF LIGHT SNOW DEVELOPING FROM SOUTHWEST TO NORTHEAST ACROSS MISSOURI DURING THE AFTERNOON. INVERTED TROF STRUCTURE TO MORE OR LESS LEAN EAST AND BECOME ORIENTATED MORE PARALLEL TO THE MEAN FLOW ON MONDAY NIGHT. THE BEST MOISTURE CONVERGENCE AND CHANCES OF PRECIPITATION LOOK TO REMAIN ALONG AND SOUTH OF INTERSTATE 70. APPEARS THE PRECIPITATION WILL TRANSITION FROM SNOW TO SLEET AND THEN FREEZING RAIN ACROSS THE SOUTHERN PORTION OF THE CWA...WITH MORE OF A SLEET/SNOW MIX FURTHER NORTH ALONG INTERSTATE 70. OBVIOUSLY...IF THE SURFACE WAVE IS STRONGER THE WARM ADVECTION WILL BE STRONGER AND FOCUSED FURTHER NORTH WITH THE THREAT OF FREEZING RAIN SNEAKING FURTHER NORTH. THESE TYPE EVENTS USUALLY HAVE A VERY SHARP NORTHERN CUTOFF TO THE MEASURABLE PRECIPITATION GIVEN THE DRY EASTERLY FLOW FROM THE HIGH PRESSURE LOCATED TO THE NORTH. AS HAS BEEN PROVEN IN THE PAST TIME AND TIME AGAIN...THE DEVIL IS IN THE DETAILS...AND IDENTIFYING THAT DEMARCATION LINE WILL BE THE KEY TO A SUCCESSFUL FORECAST. GFS...ECWMF...AND GEM AGREE THAT THE POTENTIAL FOR A SIGNIFICANT ICE STORM IS INCREASING FOR THE SOUTHERN TWO TIERS OF COUNTIES OF THE CWA MONDAY NIGHT. HAVE INCREASED POPS TO LIKELY SOUTH OF INTERSTATE 70...WITH THE ANTICIPATION OF A WINTER STORM WATCH BEING ISSUED SOMETIME THIS WEEKEND FOR EARLY NEXT WEEK. MEDIUM RANGE MODEL GUIDANCE STILL STRUGGLING WITH HOW TO HANDLE THE DEEP TROF THAT DIGS ACROSS THE WESTERN CONUS INTO EARLY NEXT WEEK. MODEL CONSISTENCY HAS BEEN POOR...NOT JUST BETWEEN EACH OTHER...BUT RUN TO RUN. ONE CAMP DEPICTS A CUTOFF LOW ACROSS THE SOUTHWEST CONUS MOVING OUT LATE IN THE WEEK OR NEXT WEEKEND...WHILE THE OTHER GROUPING PROGRESSIVELY MOVES THE MEAN TROF EAST ACROSS THE CENTER OF THE NATION BY THE MIDDLE OF THE WEEK. AS PREVIOUS FORECASTER ELUDED ...THIS WILL HAVE HUGE IMPACTS ON SENSIBLE WEATHER ACROSS THE CWA NEXT WEEK. FOR NOW HAVE BEEN CONSERVATIVE DUE TO THIS UNCERTAINTY ...WITH SILENT POPS AND A BLEND OF HPC AND GMOS GUIDANCE FOR TEMPERATURES. CVKING && .AVIATION... /1143 PM CST FRI JAN 23 2009/ FOR THE 06Z TAFS...SURFACE RIDGE WILL CONTINUE TO BUILD INTO THE REGION DURING THE FORECAST PERIOD WITH MID AND HIGH CLOUDS MOVING ACROSS THE AREA. SOME AREAS OF SC ARE MOVING EAST SOUTHEAST ACROSS THE REGION DUE TO WEAK SHORTWAVE UNDERCUTTING THE RIDGE WITH SOME LIGHT SNOW/FLURRIES...SO ADDED LOW END VFR CIGS TO KCOU/KSTL AND KSUS...BUT PCPN WILL BE VERY SPARSE...SO KEPT TAFS DRY FOR NOW. AS FOR WINDS...GUSTY N WINDS HAVE BEGUN TO DIMINISH...THEN ARE EXPECTED TO SLOWLY VEER TO THE NORTHEAST AND EAST TOWARDS END OF FORECAST PERIOD. AS FOR THE CLOUDS...WILL SEE MID AND HIGH CLOUDS THIN OUT BY MID MORNING...THEN ANOTHER BATCH OF MID AND HIGHS CLOUDS WILL SLIDE BACK IN DURING THE LATE AFTERNOON AND EVENING HOURS TODAY. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jan 23, 3:03 PM CST, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 303 PM CST FRI JAN 23 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-241200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 303 PM CST FRI JAN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT WIND CHILL VALUES WILL DROP TO NEAR 10 BELOW ZERO LATE TONIGHT AND EARLY SATURDAY MORNING ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTRY MIX OF FREEZING RAIN...SLEET AND SNOW IS LIKELY MONDAY NIGHT AND TUESDAY ALONG AND SOUTH OF INTERSTATE 70. THERE REMAINS SOME UNCERTAINTY TO THE STRENGTH OF THIS STORM SYSTEM...BUT IT APPEARS THAT SIGNIFICANT SLEET AND/OR ICE ACCUMULATION WILL BE POSSIBLE ACROSS PORTIONS OF SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Special weather statement, Jan 24, 4:01 AM CST, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 401 AM CST SAT JAN 24 2009 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-242230- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...HANNIBAL... BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES... UNION...ST LOUIS...FARMINGTON 401 AM CST SAT JAN 24 2009 ...WINTER STORM POSSIBLE NEXT WEEK... AN ARCTIC HIGH PRESSURE SYSTEM WILL LOCK A SUBFREEZING AIRMASS OVER THE BI-STATE AREA THIS WEEKEND...AND THESE COLD TEMPERATURES WILL PERSIST THROUGH THE MIDDLE OF NEXT WEEK. SOUTHERLY FLOW FROM THE GULF OF MEXICO WILL DEVELOP ON MONDAY NIGHT IN RESPONSE TO A WEATHER SYSTEM THAT WILL MOVE FROM THE DESERT SOUTHWEST INTO THE MIDWEST DURING THE MIDDLE OF THE WEEK. MOISTURE FROM THE GULF OF MEXICO WILL BE PUSHED INTO THE VERY COLD AIRMASS OVER THE BI-STATE REGION BY THIS SOUTHERLY FLOW. SNOW...SLEET...AND FREEZING RAIN ARE LIKELY ACROSS THE REGION...AND THERE IS THE POTENTIAL FOR SIGNIFICANT ICE AND SNOW ACCUMULATIONS ON MONDAY NIGHT AND TUESDAY...POSSIBLY CONTINUING FURTHER INTO THE WEEK. IT IS IMPORTANT TO UNDERSTAND THAT THERE IS STILL A SIGNIFICANT AMOUNT OF UNCERTAINTY WITH THIS FORECAST. THE WEATHER SYSTEM WHICH WILL PRODUCE THE MOIST SOUTHERLY FLOW ON MONDAY NIGHT IS STILL OVER THE PACIFIC OCEAN...AND IS THEREFORE NOT YET BEING SAMPLED BY THE NATIONAL WEATHER SERVICE OBSERVING NETWORK. CHANGES IN THE FORECAST SPEED...STRENGTH...AND TRACK OF THE SYSTEM ARE LIKELY. PEOPLE SHOULD TREAT THIS STATEMENT AS ADVANCE NOTICE...AND STAY ABREAST OF THE LATEST FORECASTS AND STATEMENTS THROUGH THE WEEKEND. CARNEY
Nearby
Wind Chill Advisories in Missouri, 2009Wind Chill Advisories in Illinois, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.